MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX PINPOINT BULLET 4 POINT - 6.5; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ACUFEX PINPOINT BULLET 4 POINT - 6.5; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72203450
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during acl repair when using the acufex pinpoint bullet to make the tibia tunnel, it was found that the numbers could not be seen, they are blurred.No significant delay and the procedure was finished with the same device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72203450 acufex pinpoint bullet 4 pt 6.5mm reported on as used for treatment but was not returned for evaluation.Instructions for use contains recommendations and precautionary statements for proper use of product.Due to product unavailability, evaluation was limited.If further information becomes available the complaint may be revisited.It was noted that a marking visibility issue was found outside the patient.A customer photo sent showed two bullet items.Both had broken distal tips.It could not be confirmed whether these are smith + nephew items.S+n bullet calls for a steel head.The bullets in the photo appears to be an alternate metal or appears different due to anodization.The second photo is of the surgi tray they were linked to, was identified as an acufex item.Per instructions for use: these instruments are designed for repeated use with proper care and handling.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.Complaint history review for three years prior indicated no similar allegations for the product reported.Batch review was unattainable without a valid lot number reported.No further action warranted at this time.
 
Event or Problem Description
It was reported that during acl repair when using the instrument to make the tibia tunnel, it was found that the numbers could not be seen, they are blurred.No significant delay and the procedure was finished with the same device.No other complication were reported.Results of investigation showed that both pin point bullets had broken distal tips.This means that the event may necessitate medical or surgical intervention, such as retrieval of device fragments from the operative field which makes it a reportable event.

Brand Name
ACUFEX PINPOINT BULLET 4 POINT - 6.5
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10068405
Report Number1219602-2020-00795
Device Sequence Number11732939
Product Code NBH
UDI-Device Identifier00885554026917
UDI-Public885554026917
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203450
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1